Author(s): Shankar D, Murali Thangaraj*, Gopinathan T and Varun S
Glufosinate ammonium, a Herbicide is toxic if consumed in undiluted form and acts by unknown mechanisms. A 61 years old Male presented to our hospital after consumption of 350 – 400 cc of 13.5 %w/v of Glufosiante ammonium compound presenting with low GCS, which was attributed to Hyperammonemia due to the toxic compound. He underwent 2 cycles of 4 hours Charcoal Hemoperfusion session with 2 hours time interval in between and showed serial decline in serum ammonia levels and improvement in sensorium and eventually got weaned off from ventilator within 5 days of ICU stay, as we know that Hyperammonemia is independently associated with overall poor outcome .This case report also emphasizes role of Charcoal Hemoperfusion in adsorbing and clearing lipophilic toxins like glufosinate ammonium ,which eventually gets reflected in clinical outcome. Also this case report briefly describes the overall management principles of glufosiante ammonium toxicity.